MAUDE Adverse Event Report: DEPUY MITEK LLC US 4.5 HEALIX TI ANCHOR W/OCORD; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

DEPUY MITEK LLC US 4.5 HEALIX TI ANCHOR W/OCORD; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Catalog Number 222253
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/19/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Only a section of suture was received with this complaint.The ends of the suture are frayed.This complaint can be confirmed.The possible root causes of the suture break are excessive force placed on the suture when tightening or coming in contact with a sharp object.There was not enough information provided with the complaint to be able to make a determination of the root cause beyond these two possibilities.Two lot numbers were provided with the returned suture and the affiliate was unable to identify which lot the broken suture was from.A review into the depuy synthes mitek complaints system revealed no other complaints for both of these lot numbers.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Event or Problem Description
This is report 2 of 2 for the same event.It was reported by the affiliate in (b)(6) that during a fracture repair surgical procedure, it was observed that the thread broke while the surgeon was knotting the suture anchor.According to the reporter, two anchors were used but the surgeon did not know which thread broke.It was reported that both anchors were implanted.It was reported that the second anchor was used to complete the procedure with a ten minute delay.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device investigation: no nonconformances were identified for this part-lot number combination.This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.

Brand Name
4.5 HEALIX TI ANCHOR W/OCORD
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8243813
Report Number1221934-2019-55986
Device Sequence Number16675939
Product Code HWC
UDI-Device Identifier10886705007998
UDI-Public10886705007998
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K082282
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/19/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number222253
Device Lot Number3706184
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/19/2015
Supplement Date Received by Manufacturer01/25/2019
Initial Report FDA Received Date01/14/2019
Supplement Report FDA Received Date01/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1